MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBE, NEONATAL/PEDIATRIC; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBE, NEONATAL/PEDIATRIC; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67SP045
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during pre-testing of a new device, it was found that it was not inflating fully despite manipulations.No patient injury was reported.
 
Additional Manufacturer Narrative
One sample was received in used conditions without its original packaging.When the sample was inflated with air, the cuff only inflate one side.The pilot balloon was manipulated and the cuff inflated.After the whole cuff inflated, it was deflated and inflated 4 times, all the times the cuff inflated completely.When measuring the cuff, the percentage for the symmetry 33.3 percent.This result is equal to 33.3 percent that is the minimum acceptable.Based on the test, the unit is within spec.The complaint is not confirmed.A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).

Brand Name
BIVONA TRACHEOSTOMY TUBE, NEONATAL/PEDIATRIC
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15410647
Report Number3012307300-2022-18934
Device Sequence Number15163472
Product Code JOH
UDI-Device Identifier15021312000733
UDI-Public15021312000733
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K914088
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 09/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2024
Device Model Number67SP045
Device Catalogue Number67SP045
Device Lot Number3775451
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2022
Initial Report FDA Received Date09/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown